Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 72, NWS Brownsville, TX

July 15, 2007Brooks County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 15, 2007, 9:23 PM CDT for Brooks County, Texas. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2007, 9:23 PM CDT (02:23 UTC)
Expired
Jul 15, 2007, 11:00 PM CDT
In force
97 min
Issued by
NWS Brownsville, TX
Area
Whole counties

County Brooks County, TX

The radar

The Corpus Christi radar (KCRP), 109 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3474 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3474 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 160226
FFWBRO
TXC047-160400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
923 PM CDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BROOKS COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITY OF FALFURRIAS...

* UNTIL 1100 PM CDT

* AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR RAINFALL ESTIMATES OF 2 TO 3 INCHES PER HOUR ARE     
  EXPECTED. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ENCINO

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.

LAT...LON 2726 9800 2726 9849 2709 9847 2709 9844
      2682 9841 2680 9800

$$

BC
1 follow-up statement
000 
WGUS74 KBRO 160247
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
947 PM CDT SUN JUL 15 2007

TXC047-160400-
BROOKS TX-
947 PM CDT SUN JUL 15 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTHERN BROOKS COUNTY...

AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AN AREA OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE 
WARNED AREA.

LAT...LON 2715 9801 2713 9845 2708 9843 2682 9843
      2680 9800

$$

BC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 2:25 PM CDT, 6 hours 58 minutes earlier.

Area forecast discussion, Jul 15, 2:25 PM CDT, 6 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
225 PM CDT SUN JUL 15 2007

.DISCUSSION...INCREASING PVA ASSOCIATED WITH A 500 MB TROUGH
SAGGING OVER THE CENTRAL AND WESTERN GULF COAST REGIONS CONTINUES TO
FIRE OFF SCT TO WIDESPREAD CONV OVER SOUTHERN LA AND SOUTHEASTERN
TX.  THIS MORNINGS BRO SOUNDING INDICATES THAT THE ATMS OVER THE
REGION HAS DESTABILIZED AND MOISTENED IN THE PAST 24 HOURS
ESPECIALLY IN THE MID LEVELS WITH A PWAT OF 1.95 INCHES AND A CAPE
OF 5036 J/KG REPORTED AT 12Z THIS MORNING. THE NAM AND GFS BOTH
SLOWLY DROP THIS FEATURE SOUTH AND WEST AND MAINTAIN GOOD MOISTURE
VALUES OVER THE REGION. THE BEST MOISTURE ADVECTION OCCURS FROM MON
THROUGH THUR AS THE NAM AND GFS BOTH ADVECT IN A GOOD TROPICAL
MOISTURE POOL FROM SOUTHERN MEXICO NORTHWEST OVER NORTHEAST MEXICO
AND DEEP SOUTH TX. THIS IN COMBINATION WITH THE PERSISTENT 500 MB
TROFFING LINGERING OVER THE TX COASTLINE WITH LIKELY SET THE STAGE
FOR AN EXTENDED PERIOD OF INCREASED RAIN CHCS THROUGHOUT THE BULK OF
THIS COMING WEEK.  THE LATEST HPC 5 DAY QPF GUIDANCE SHOWS 1 TO 1.5
INCHES THROUGH 12Z NEXT FRI FOR THE EASTERN HALF OF THE CWA WITH .5
TO 1 INCH FOR THE WESTERN AREAS. DUE TO THE RECENT PROLONGED HOT AND
DRY FOR THE REGION...OUR FFG GUIDANCE FOR THE AREA HAS INCREASED
WITH OVERALL VALUES RANGING FROM 2 TO 3 INCHES FOR ONE HOURLY
AMOUNTS. HOWEVER...AS THE CONV BEGINS FIRING...EXPECT GROUND
SATURATION TO INCREASE PRETTY STEADILY AND FLASH FLOOD WATCHES MAY
NEED TO BE CONSIDERED TOMORROW OR TOMORROW NIGHT.  WILL LEAVE THIS
UP TO FUTURE SHIFTS TO REEVALUATE. BOTH THE NAM AND GFS SHOW DECENT
MODEL TO MODEL CONSISTENCY...WITH BOTH MODELS TAKING THIS BROAD 500
MB LOW AROUND THE SOUTHERN EDGE OF THE STRONG RIDGE AXIS OVER THE
DESERT SOUTHWEST WITH THE FEATURE SHIFTING WEST INTO NORTHERN AND
CENTRAL MEXICO BY WED. THE MAIN DIFFERENCE THAT SHOWS UP BETWEEN THE
NAM AND GFS IS THAT THE GFS SPINS UP A MAJOR QPF BULLSEYE LATE
TONIGHT INTO MONDAY AND MONDAY NIGHT. THIS LOOKS LIKE SOME
CONVECTIVE FEEDBACK PROBLEMS IN THE GFS AND TEND TO FAVOR THE MORE
CONSERVATIVE NAM QPF FIELDS BUT WILL FAVOR A MAV/MET POP BLEND IN
THE SHORT RANGE. THE MAV AND MET FORECAST TEMPS LOOK REASONABLE
SHOWING A SLIGHT COOLDOWN OF TEMPS IN THE SHORT TERM DUE TO THE
INCREASED CLOUD COVER AND POPS. IN THE LONGER RANGE...THE GFS IS
SHOWING THE TROFFING LINGERING A LITTLE BIT LONGER OVER NORTHERN
MEXICO AND TX THROUGHOUT NEXT WEEKEND WITH THE ECMWF MOVING THE
FEATURE FURTHER WEST AND FASTER.  WILL GRADUALLY TREND DOWN POPS AND
INCREASE OVERALL TEMPS TOWARDS NEXT WEEKEND WITH THE STEADILY DRYING
TREND INDICATED BY BOTH THE ECMWF AND GFS. HOWEVER...TIMING OF THIS
MAY BE TRICKY DUE TO INCONSISTENCIES SHOWN BETWEEN THE TWO MODELS.
RUN TO RUN CONSISTENCY IN THE MEX GUIDANCE IS PRETTY DECENT AND WILL
GO FAIRLY CLOSE TO THIS OVERALL TREND. ONE LAST FLY IN THE OINTMENT
SHOWN IN THE GFS IS A PRETTY ENTRENCHED 500 MB LOW CENTERED OVER THE
OHIO RIVER VALLEY NEXT WEEKEND.  THIS FEATURE COUPLED WITH A LARGE
5H RIDGE CENTER OVER THE CENTRAL ROCKIES CREATES A PRETTY HIGH
AMPLITUDE FLOW PATTERN OVER THE SOUTHERN PLAINS STATES AND THE GFS
PUSHES A COLD FRONT PRETTY CLOSE TO THE BRO CWA BY 12Z SUNDAY WITH
THE FRONT SLOWLY SLIDING THROUGH THE REGION AFTER NEXT WEEKEND. AM
NOT QUITE READY TO BUY INTO THIS TOTALLY AT THIS TIME AND WILL SEE
HOW FUTURE MODEL RUNS RESOLVE THIS.
&&

.AVIATION...LIGHT TO MODERATE WINDS WITH MOSTLY CLOUDY SKIES
WILL PREVAIL OVER DEEP SOUTH TEXAS THROUGH THE NEXT 24 HOURS.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN AREAL COVERAGE
DURING THE PERIOD DUE TO A MID-LEVEL LOW PRESSURE SYSTEM MOVING INTO
THE AREA.
&&

.MARINE...BUOY 42020 REPORTED SOUTH WINDS NEAR 16 KNOTS GUSTING
TO NEAR 18 KNOTS WITH SEAS SLIGHTLY OVER 3.5 FEET WITH A PERIOD OF 6
SECONDS AT 10 CDT/15 UTC. MODERATE WINDS AND SEAS WILL CONTINUE TO
PREVAIL ALONG THE LOWER TEXAS COAST THROUGH THE NEXT SEVERAL DAYS. A
LOW PRESSURE SYSTEM IN THE MIDDLE LAYERS OF THE ATMOSPHERE WILL
INTERACT WITH ABUNDANT TROPICAL MOISTURE TO PRODUCE SHOWERS AND
THUNDERSTORMS OFFSHORE. EXPECT HIGHER WINDS AND SEAS IN THE VICINITY
OF ANY THUNDERSTORM ACTIVITY THROUGHOUT THE FORECAST.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  89  78  87 /  30  60  60  60
BROWNSVILLE          76  91  76  89 /  30  60  60  60
HARLINGEN            76  91  75  90 /  30  60  60  60
MCALLEN              75  92  75  92 /  30  60  60  60
RIO GRANDE CITY      76  95  75  93 /  30  40  40  60
SOUTH PADRE ISLAND   80  89  78  87 /  30  60  60  60

&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...60
AVIATION/MARINE...66
MESO...ABBOTT
Hazardous weather outlook, Jul 15, 10:15 AM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1015 AM CDT SUN JUL 15 2007

TXZ248>257-161100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1015 AM CDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND BOCA CHICA. ISOLATED SHOWERS AND THUNDERSTORMS ARE
ALSO EXPECTED...SOME OF WHICH MAY PRODUCE LOCALLY HEAVY RAINFALL
WITH TEMPORARY PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. NO
OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A LOW PRESSURE SYSTEM IN THE MIDDLE LAYERS OF THE ATMOSPHERE...
COMBINED WITH ABUNDANT TROPICAL MOISTURE...WILL PRODUCE SHOWERS AND
THUNDERSTORMS OVER DEEP SOUTH TEXAS THIS WEEK...WITH LOCALLY HEAVY
RAINFALL AND FLASH FLOODING LIKELY. ALSO...ANY OF THE STRONGER
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL AND DAMAGING
WINDS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE REQUESTED TO REPORT ANY INCIDENTS OF SEVERE
WEATHER OR FLASH FLOODING TO THE NATIONAL WEATHER SERVICE IN
BROWNSVILLE THIS WEEK.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:17 PM CDTSevere Thunderstorm WarningBROBrooks, Kenedy43 min
Jul 15, 10:40 PM CDTFlood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more39 hr
Jul 16, 4:30 AM CDTSpecial Marine WarningBRO90 min
Jul 16, 5:21 AM CDTFlash Flood WarningBROCameron54 min
Jul 16, 6:18 AM CDTFlash Flood WarningBROCameron117 min
Jul 16, 7:15 AM CDTFlash Flood WarningBROHidalgo2 hr
Jul 16, 9:16 AM CDTFlash Flood WarningBROHidalgo59 min
Jul 16, 2:04 PM CDTFlash Flood WarningBROKenedy56 min
Jul 16, 2:17 PM CDTFlash Flood WarningBROStarr58 min
Jul 16, 2:22 PM CDTSpecial Marine WarningBRO38 min
Jul 16, 2:39 PM CDTFlash Flood WarningBROJim Hogg66 min
Jul 16, 3:02 PM CDTFlash Flood WarningBROKenedy58 min
Jul 16, 3:08 PM CDTFlash Flood WarningBROZapata67 min
Jul 16, 3:43 PM CDTFlash Flood WarningBROBrooks62 min
Jul 16, 4:01 PM CDTFlash Flood WarningBROKenedy59 min
Jul 16, 4:08 PM CDTSevere Thunderstorm WarningBROZapata37 min
Jul 16, 4:16 PM CDTFlash Flood WarningBROZapata59 min
Jul 16, 4:31 PM CDTSevere Thunderstorm WarningBROHidalgo, Kenedy44 min
Jul 16, 4:37 PM CDTFlash Flood WarningBROHidalgo68 min
Jul 16, 4:45 PM CDTSevere Thunderstorm WarningBROZapata19 min
Jul 16, 5:16 PM CDTFlash Flood WarningBROStarr59 min
Jul 16, 5:16 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr44 min
Jul 16, 5:52 PM CDTFlash Flood WarningBROHidalgo53 min
Jul 16, 6:10 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr35 min
Jul 16, 6:14 PM CDTFlash Flood WarningBROStarr61 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.